New Mexico, 2013High Wind in New Mexico, January 11, 2013
January 11, 2013 · NWS ABQ · 13 events in 13 counties and zones
A powerful storm system moved across the central Rockies and combined with rapidly deepening low pressure over eastern Colorado and eastern New Mexico to produce strong winds across the state late on the 10th into the 11th. West to southwest winds increased after midnight on the 11th over the higher peaks of the Sangre de Cristo Mountains and the south-central mountains with winds rapidly…
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful storm system moved across the central Rockies and combined with rapidly deepening low pressure over eastern Colorado and eastern New Mexico to produce strong winds across the state late on the 10th into the 11th. West to southwest winds increased after midnight on the 11th over the higher peaks of the Sangre de Cristo Mountains and the south-central mountains with winds rapidly increasing over all of New Mexico into the morning of the 11th. This system also brought accumulating snow to northern portions of the state, which caused road closures as well as near-zero visibilities in blowing snow.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jan 10, 10:54 PM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Jan 10, 10:54 PM MST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1054 PM MST THU JAN 10 2013
.AVIATION...
06Z TAF CYCLE
NOT MANY CHANGES MADE TO TAF PACKAGE. ADJUSTED TIMING SLIGHTLY FOR
COLD FRONTAL PASSAGE...PEAK WIND SPEED PERIODS AND PRECIPITATION
ASSOCIATED WITH THE FRONTAL PASSAGE. STILL LOOKS SOLID FOR FMN AND
GUP TO RECEIVE SOME SNOW. PROBABLY WILL START OUT AS A MIX OF RAIN
AND SNOW AT FMN BUT QUICKLY CHANGE TO SNOW AS COLD AIR POURS INTO
THE STATE BEHIND THE COLD FRONT. MVFR CIGS/VIS A LIKELY BET. HARD
TO SAY ABOUT IFR CONDITIONS BUT WOULDNT RULE IT OUT FOR 30 TO 60
MINUTES. STRONG WINDS WILL BE THE MAIN AVIATION ISSUE FOR MOST OF
THE TERMINAL SITES DURING CERTAIN PERIODS TODAY. WENT AHEAD AND
CAPTURED BLDU AND SOME VIS RESTRICTIONS AT SOME OF THE SITES. STILL
TRICKY TO GAUGE EFFECT AT TCC AND ROW. LAST TWO BIG WIND SYSTEMS
PROVIDE 2 TO 4SM VIS RESTRICTIONS DUE TO BLDU. BUT THESE TWO SITES
HAD SOME DECENT RAINFALL RECENTLY SO IT WILL TAKE MORE WIND FOR A
LONGER PERIOD. TEMPS ALSO LOOK TO BE ON THE COOLER SIDE WHICH
REDUCES THE BLDU THREAT. MID LEVEL DRY SLOT SHOULD SLIDE IN LATE
MORNING INTO THE AFTERNOON WHICH WOULD ALLOW MORE SOLAR RADIATION
TO HIT THE GROUND AND WARM THE SURFACE FOR PARTICLE SUSPENSION.
EITHER WAY BLDU IS EXPECTED. DECREASING WINDS LATE AFTERNOON.
50
&&
.PREV DISCUSSION...958 PM MST THU JAN 10 2013...
ONLY CHANGE TO EXISTING HEADLINES WAS TO START THE SOUTH CENTRAL
MOUNTAIN ZONE AT MIDNIGHT...RATHER THAN 6 AM. NO OTHER CHANGES TO
FORECAST. WILL NOT SEND OUT ZONE UPDATE FOR ONE HEADLINE CHANGE.
NPW AND WSW SENT.
.PREV DISCUSSION...327 PM MST THU JAN 10 2013...
STILL LOOKS LIKE A WINDY TO VERY WINDY DAY FRI WITH THE HELP OF
VERY STRONG WINDS ALOFT AND A VERY HEALTHY SURFACE PRESSURE
GRADIENT. IN ADDITION MUCH COLDER AIR WILL BE USHERED INTO NM WITH
THE AID OF A LARGE AND RATHER BROAD UPPER LEVEL LOW PRESSURE
TROUGH. AT LEAST SPOTTY SNOW SHOULD BEGIN ALONG/WEST OF THE CONTDVD
AND OVER THE SAN JUANS OF RIO ARRIBA COUNTY BY OR A LITTLE BEFORE
MIDNIGHT...THEN SHOULD INCREASE BETWEEN MIDNIGHT AND SUNRISE FRI.
WILL STAY WITH WINTER WX ADVY FOR PORTIONS OF NW NM...SPECIFICALLY
ZONES 101 THROUGH 103 PLUS ZONE 110 STARTING AT 9 PM THIS EVENING.
THOUGHT ABOUT DELAYING WINTER WX ADVISORY START TIME TIL 06Z OR
EVEN 07Z...BUT STAYED WITH INHERITED 04Z TIME BASED ON FAIRLY FAST
EASTWARD ADVANCE OF PCPN IN AZ. DECREASED SNOW AMTS EVER SO SLIGHTLY
MOST AREAS WITH EXCEPTION OF HIGH TERRAIN IN RIO ARRIBA COUNTY.
STILL SOME SPOTTY MARGINAL ADVISORY AMTS POSSIBLE IN SOME OF
ADJACENT ZONES TO S OF PRESENT ONES...BUT TOO MARGINAL OR SPOTTY
TO EXPAND ADVISORIES INTO THOSE ZONES AT THIS TIME. LATER SHIFTS
WILL LIKELY MONITOR THIS. COMBINED WITH STRONG AND GUSTY
WIND...AREAS OF BLOWING SNOW COULD REDUCE VISIBILITIES AT
TIMES...AND GENERALLY IMPEDE TRAVEL OVER THE REGION. STILL THIS IS
NOT REALLY A MAJOR EVENT...THOUGH THE ADDITION OF THE WINDS AND
WELL BELOW NORMAL TEMPS WILL MAKE AT LEAST A SIGNIFICANT EVENT.
EARLIER WIND WATCH UPGRADED TO HIGH WIND WARNING WITH THE ADDITION
OF SOME CENTRAL NM ZONES AS WARNINGS ALSO...INCLUDING PORTIONS OF
RIO GRANDE VALLEY WHERE IT WILL BE A LITTLE LOWER GRADE WARNING.
WIND ADVISORIES HOISTED FOR REST OF THE W HALF OF NM OUTSIDE OF
WINTER WX ADVISRIES AREA. FRI HIGH TEMPS...ESPECIALLY WEST OF THE
DIVIDE FRIDAY NOT TO BE MUCH WARMER THAN THE OVERNIGHT LOWS...AND
THE COLD FRONTAL PASSAGE MAY EVEN RESULT IN A MODEST TEMPERATURE
DROP OVER SOME CENTRAL PORTIONS OF THE STATE DURING THE DAY.
THROUGH THE WEEKEND...SNOW SHOWERS SHOULD BE LIMITED TO THE HIGHER
TERRAIN OF THE NORTH/WEST CENTRAL...MORE SO SAT THAN SUN. TEMPS TO
RANGE FROM 10 TO 20 DEGREES BELOW AVERAGE INTO AT LEAST EARLY
NEXT WEEK. UNSETTLED WX PATTERN ALSO CONTINES WELL INTO NEXT WEEK...
THOUGH RIGHT NOW PCPN AMTS DO NOT LOOK ALL THAT HEAVY.
43
.FIRE WEATHER...
CRITICAL FIRE WEATHER...SOME LOCAL DIPS IN HUMIDITIES WITH GUSTY
WINDS WILL PRODUCE AN HOUR OR TWO OF CRITICAL FIRE WEATHER
CONDITIONS OVER SOUTHERN SOCORRO COUNTY FRIDAY AFTERNOON.
MODELS...IN REASONABLE AGREEMENT THROUGH MIDWEEK...WITH SOME
SUBSTANTIAL DIFFERENCES EMERGING FROM MIDWEEK ONWARD IN COMPLEX
PATTERN EVOLUTION. LARGE WEATHER SYSTEM DOMINATING WESTERN U.S. WILL
SHIFT TO THE NORTHERN PLAINS BY LATE FRIDAY...BUT LEAVE BROAD
WESTERN TROUGH PATTERN UNTOUCHED. NEXT INBOUND SHORTWAVE WILL
AMPLIFY OVER THE INTERMOUNTAIN REGION AND SOUTHERN CALIFORNIA
DESERTS ON SUNDAY AND MOVE TO NORTHERN SONORA AND CHIHUAHUA MONDAY
NIGHT AND SWINGS TROUGH AXIS OVER NEW MEXICO BY WEDNESDAY.
SIGNIFICANT DIFFERENCES EMERGING FROM WEDNESDAY ONWARD WITH GFS MORE
PROGRESSIVE IN MOVING TROUGH EAST AS RIDGE BUILDS OVER WHOPPING CORE
CENTERED ON CENTRAL CALIFORNIA. PATTERN...REPRESENTING ANY WARMING
TREND IN THE CARDS...THEN MAKES AGONIZINGLY SLOW PROGRESS TOWARD THE
SOUTHWEST U.S. AS RIDGE CORE COLLAPSES HEADING INTO NEXT WEEKEND.
EUROPEAN SOLUTION CONSIDERABLY DIFFERENT...CLOSING OFF A LOW OVER
THE NEW MEXICO BOOT HEEL AND THEN MOVING THIS FEATURE INTACT TO THE
MISSISSIPPI VALLEY BY THE END OF THE WORK WEEK. RIDGE STORY MUCH
LESS DRAMATIC UPSTREAM...AND ACTUALLY NEVER MAKES IT TO NEW MEXICO
BEFORE THE NEXT SHORTWAVE AND TROUGH ROAR OUT OF THE CANADIAN ARCTIC
AND INTO NEW MEXICO TO KEEP THINGS COLD AND UNSETTLED FOR THE
REMAINDER OF THE WORK WEEK WITH LITTLE SIGN OF ANY WARMING TREND.
WILL WATCH THIS ONE CAREFULLY IN RUNS TO COME.
OVERNIGHT...LAST REASONABLY MILD OVERNIGHT FOR AWHILE...WITH
ADDITIONAL CLOUD COVER MOVING IN FROM THE WEST AND UP TICK IN WIND
SPEEDS PULLING APART INVERSION POTENTIAL. WIND SPEEDS WILL PICK UP
FIRST OVER THE SUMMITS OF THE SANGRE DE CRISTOS...THE
SACRAMENTOS...AND OUT OVER THE EASTERN SLOPES OF THE CENTRAL
MOUNTAIN CHAIN ALONG THE INTERSTATE 40 CORRIDOR OVERNIGHT. GENERALLY
GOOD HUMIDITY RECOVERIES.
FOR FRIDAY...WIDESPREAD BIG BLOW WITH SOME SNOW AS STRONGEST OF THE
TURBULENT DYNAMICS IN PLAY ABOUT WESTERN STORM MOVE ACROSS NEW
MEXICO. RAPID DEEPENING OF SURFACE LOW PRESSURE ACROSS EASTERN
COLORADO AND EASTERN NEW MEXICO WILL WILL TIGHTEN SURFACE PRESSURE
GRADIENTS...AND KICK OFF MAJOR LEAGUE WIND EVENT FOR CENTRAL AND
EASTERN PORTIONS OF THE STATE. SOMEWHAT LESS WIND...BUT STILL
WINDY...OVER THE WEST IN WEAKER SURFACE PRESSURE GRADIENT AND AWAY
FROM THE BEST MOMENTUM RESERVOIR ALOFT. TEMPERATURES PLUMMET AS THE
SYSTEM WITH ITS ASSOCIATED COLD FRONT SWEEPING EAST AND SOUTH...WITH
WESTERN SPOTS GETTING CUT SHORT 10 TO 20 DEGREES UNDERNEATH MID
JANUARY NORMALS...AND LAST OF THE NEAR NORMAL TEMPERATURES ON THE
RUN OUT OF THE EASTERN PLAINS. SPOTS OF DRY CONDITIONS AND GUSTS
OVER THE LOWER RIO GRANDE VALLEY MAY PRODUCE AN HOUR OR TWO OF
CRITICAL FIRE WEATHER FRIDAY AFTERNOON. WINDS DECREASING GRADUALLY
AFTER SUNSET...WITH LINGERING GUSTS OVER THE CENTRAL MOUNTAIN
SUMMITS AND ADJACENT PLAINS WELL INTO FRIDAY EVENING. EXCELLENT
HUMIDITY RECOVERIES IN ASSOCIATED SNOW SHOWERS NORTH AND WEST...FAIR
TO GOOD ELSEWHERE.
FOR SATURDAY...PLUNGING TEMPERATURES BRINGING WESTERN POINTS 15 TO
25 DEGREES BELOW NORMAL...WITH 10 TO 20 DEGREE SHORTFALLS IN THE
EAST. SNOW SHOWERS WILL CONTINUE OVER THE NORTHERN MOUNTAINS...BUT
WIND SPEEDS WILL BE CONSIDERABLY REDUCED OVER WHAT WAS OBSERVED ON
FRIDAY. MUCH DRIER AIR WILL OFFSET THE COLD TO KEEP MINIMUM
HUMIDITIES ONLY SLIGHTLY INCREASED FOR THE DAY. NO VENTILATION
ISSUES EXPECTED WITH GENERALLY GOOD HUMIDITY RECOVERIES. VERY COLD
OVERNIGHT FOR THE COLDEST NIGHT OF THIS PARTICULAR SNAP.
FOR SUNDAY...10 TO 20 DEGREES BELOW NORMAL FOR ANOTHER CHILLY DAY.
VERY SPOTTY SNOW SHOWERS NORTH AND WEST DECREASING THROUGH THE DAY
WITH LIGHT WINDS PICKING UP EASTERLY COMPONENT AS WEAK PUSH OF COLD
AIR MOVES IN FROM THE EAST. MINIMUM HUMIDITIES MAINLY IN THE 20S AND
30S PCT. DOWN TICK IN VENTILATION...BUT MOST SPOTS WILL REMAIN IN
THE FAIR TO GOOD CATEGORY AWAY FROM THE COLORADO BORDER. GOOD TO
EXCELLENT HUMIDITY RECOVERIES OVERNIGHT.
OUTLOOK...MONDAY THROUGH WEDNESDAY...LITTLE CHANGE TO TEMPERATURE
REGIME OVERALL THROUGH MIDWEEK AS NEW MEXICO REMAINS LOCKED IN THE
BASE OF THE BROAD WESTERN TROUGH. GENERALLY LIGHT WINDS MONDAY AND
TUESDAY PICKING UP A NORTHERLY COMPONENT AND SOME BREEZINESS ON
WEDNESDAY AS SURFACE HIGH PRESSURE BUILDS OVER UTAH. VERY MODEST
DRYING TREND THROUGH WEDNESDAY...WITH MINIMUM HUMIDITIES REMAINING
IN THE 30S AND 40S PCT STATEWIDE. DETERIORATING VENTILATION IN POOR
SHAPE THROUGH THIS FIRST HALF OF THE WORK WEEK...LAST OF THE BETTER
VENTILATION NEAR THE TEXAS BORDER ERODING WITH EACH DAY. SPOTTY
SHOWER COVERAGE NORTH AND WEST GRADUALLY SHIFTING TO THE SOUTH AS
SHORTWAVE MOVING THROUGH BROADER TROUGH CIRCULATION MOVES ACROSS THE
STATE BY MIDWEEK.
SHY
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING ZONES...
NMZ513-514-523-524-526-539-540.
WIND ADVISORY FROM 6 AM TO 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ504>509-516-517-520.
HIGH WIND WARNING FROM 6 AM TO 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ511-512-515-518-519-521-522-525-527>538.
WINTER WEATHER ADVISORY UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ503-510.
WINTER WEATHER ADVISORY UNTIL NOON MST FRIDAY FOR THE FOLLOWING
ZONES...NMZ501-502.
&&
Hazardous weather outlook, Jan 10, 6:00 AM MST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MST THU JAN 10 2013
NMZ501>540-111300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MST THU JAN 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
A MUCH COLDER STORM SYSTEM WILL BEGIN TO IMPACT WESTERN AND NORTHERN
NEW MEXICO THIS EVENING. ACCUMULATING SNOW AND BLOWING SNOW IS
EXPECTED TO DEVELOP ALONG AND WEST OF THE CONTINENTAL DIVIDE WHILE
SOUTH TO SOUTHWEST WINDS STRENGTHEN OVER THE HIGHER TERRAIN...WHERE
GUSTS TO AROUND 50 MPH ARE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MUCH COLDER AIR WILL SPREAD FROM WEST TO EAST OVER THE STATE FRIDAY
AS ACCUMULATING SNOW AND AREAS OF BLOWING SNOW PERSIST OVER THE
NORTHERN MOUNTAINS. SOUTHWEST TO WEST WINDS OF 30 TO 50 MPH WILL
RAKE AREAS ALONG THE CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS BORDER
FRIDAY WITH GUSTS TO 60 TO 70 MPH POSSIBLE. TEMPERATURES 10 TO 20
DEGREES BELOW AVERAGE WILL PREVAIL THROUGH AT LEAST MONDAY.
WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AS WELL AS WIND
IMPACTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1-888-386-7637.
High Wind, South Central Mountains
- When
- January 11, 2:00 AM MST to 2:00 PM MST
- Where
- South Central Mountains forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- AWOS
Sierra Blanca AWOS reported high wind criteria (sustained 40 mph or greater) during the overnight and early morning hours.
High Wind, Northern Sangre de Cristo Mountains Above 9500 Feet/Red River
- When
- January 11, 5:00 AM MST to 8:00 AM MST
- Where
- Northern Sangre de Cristo Mountains Above 9500 Feet/Red River forecast zone
- Measured
- 69 kt (79 mph) estimated gust
- Reported by
- Public
Ski site recorded three consecutive hours of wind gusts greater than 70 mph with sustained winds at nearly 45 mph for over two hours.
High Wind, Jemez Mountains
- When
- January 11, 6:15 AM MST to 2:00 PM MST
- Where
- Jemez Mountains forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Other Federal Agency
Weather recording equipment near Los Alamos reported wind gusts in the 50s with high sustained winds in the 30s throughout the morning.
High Wind, East Slopes of the Sangre de Cristo Mountains
- When
- January 11, 6:35 AM MST to 12:00 PM MST
- Where
- East Slopes of the Sangre de Cristo Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
Angel Fire ASOS reported a wind gust to high wind criteria (sustained wind speeds of 40 mph or greater and/or wind gusts to 58 mph or greater) during the early morning hours.
High Wind, Estancia Valley
- When
- January 11, 7:12 AM MST to 12:00 PM MST
- Where
- Estancia Valley forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- COOP Observer
Observer reported wind gusts in the 50 mph range with sustained winds in the 40s.
High Wind, Northeast Highlands
- When
- January 11, 7:53 AM MST to 2:00 PM MST
- Where
- Northeast Highlands forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
Las Vegas ASOS reported high wind criteria (sustained wind speeds of 40 mph or greater and/or wind gusts to 58 mph or greater) during the early morning hours.
High Wind, Sandia/Manzano Mountains
- When
- January 11, 9:00 AM MST to 2:00 PM MST
- Where
- Sandia/Manzano Mountains forecast zone
- Measured
- 35 kt (40 mph) estimated sustained
- Reported by
- COOP Observer
Observer reported wind gusts in the 50 mph range with estimated sustained winds in the 40s.
High Wind, Southwest Chaves County
- When
- January 11, 9:00 AM MST to 2:00 PM MST
- Where
- Southwest Chaves County forecast zone
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- RAWS
Reported by the Dunken RAWS during the late morning hours of the 11th.
High Wind, Roosevelt County
- When
- January 11, 9:40 AM MST to 2:00 PM MST
- Where
- Roosevelt County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
Dora Mesonet reported sustained winds reaching high wind criteria (sustained wind speeds of 40 mph or greater and/or wind gusts to 58 mph or greater) in the late morning hours of the 11th and again just before noon.
High Wind, Quay County
- When
- January 11, 10:20 AM MST to 1:00 PM MST
- Where
- Quay County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- ASOS
Tucumcari ASOS reported high wind criteria (sustained wind speeds of 40 mph or greater and/or wind gusts to 58 mph or greater) in the late morning hours of the 11th. High winds were reported on and off for about 3-4 hours.
High Wind, Curry County
- When
- January 11, 10:35 AM MST to 12:15 PM MST
- Where
- Curry County forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- AWOS
Clovis AWOS reported high wind criteria (sustained wind speeds of 40 mph or greater and/or wind gusts to 58 mph or greater) in the late morning hours of the 11th. High winds were reported on and off for about 3-4 hours.
High Wind, Central Highlands
- When
- January 11, 10:53 AM MST to 1:53 PM MST
- Where
- Central Highlands forecast zone
- Measured
- 36 kt (41 mph) measured sustained
- Reported by
- ASOS
Clines Corners ASOS recorded sustained winds reaching high wind criteria (sustained wind speeds of 40 mph or greater and/or wind gusts to 58 mph or greater) during the morning hours.
High Wind, Eastern Lincoln County
- When
- January 11, 11:00 AM MST to 2:00 PM MST
- Where
- Eastern Lincoln County forecast zone
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- Mesonet
Reported by Trans Western Mesonet.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Nebraska, January 11, 20134 deaths · $1.0 million · 1 event
- Dense Fog in Iowa, January 11, 20139 injured · $20,000 · 1 event
- Dense Fog in Wisconsin, January 11, 20134 injured · $15,000 · 1 event
- Flash Flooding and Heavy Rain in Kentucky, January 11, 2013$30,000 · 3 events
- Winter Storm in South Dakota, January 11 to 12, 201315 events
- Dense Fog in Virginia, January 11 to 12, 201315 events
- Dense Fog in Wisconsin, January 11 to 12, 201314 events
- Blizzard and Heavy Snow in North Dakota, January 11 to 12, 201314 events
- High Wind in Colorado, January 11 to 12, 201359 kt wind · 12 events
- Blizzard and Ice Storm in Alaska, January 11 to 14, 201312 events
- Blizzard in North Dakota, January 11 to 12, 201311 events
- Winter Storm in Minnesota, January 11 to 12, 201311 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 419450, 419434, 419432, 419436, 419438, 419451, 419437, 419456, 419454, 419452, 419453, 419439, 419455.